MAUDE Adverse Event Report: AESCULAP AG AS TIBIA OFFSET STEM D14X132 CEMENTLESS; KNEE ENDOPROSTHETICS

AESCULAP AG AS TIBIA OFFSET STEM D14X132 CEMENTLESS; KNEE ENDOPROSTHETICS
Model Number NR184Z
Medical Device Problem Codes Patient-Device Incompatibility (2682); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Fall (1848); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information or evaluation results become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that there was an issue with columbus knee implant(s).According to the complaint, the patient fell off a ladder and the implants may be revised in the future; the patient is being followed by a physician for any further treatment.The intial implantation was performed on (b)(6) 2018 and the revision was not yet planned or scheduled.He fell off 16 foot ladder.There is now loosening at medial tibia with severe bone splinter pain 3 inches down, medial with pad scuffing - floater is present.Joint is too tight, however, maximum bend is at acceptable range according to current treating doctor.Tibia now reportedly has osteoporosis.Sharp pain both anterior horizontal plant of patella; perhaps smaller thickness pad replacement would fix pressure problem.Patient is extremely bow-legged, so long stem is torqueing tibia with bone pain.The adverse event / malfunction is filed under xc reference (b)(4).Concomitant products: nr142m kir # 52098006, nr466z lot # 52091106, nr077z lot # 52259916, nr436z lot # 52166188, nr006z lot # 52184799, nr400z lot # 52337135.
 
Additional Manufacturer Narrative
Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.On the basis of the current information and without the product for investigation, a clear conclusion cannot be drawn.At that time we assume that the mentioned problems are not product related.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
No updates.Concomitant products: nr142m kir # 52098006; nr466z lot # 52091106; nr077z lot # 52259916; nr436z lot # 52166188; nr006z lot # 52184799; nr400z lot # 52337135.

Brand Name
AS TIBIA OFFSET STEM D14X132 CEMENTLESS
Common Device Name
KNEE ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11334224
Report Number2916714-2021-00018
Device Sequence Number10968641
Product Code JWH
UDI-Device Identifier04046963176396
UDI-Public4046963176396
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2021
Report Date (Section F) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNR184Z
Device Catalogue NumberNR184Z
Device Lot Number52330185
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/19/2021
Event Location Hospital
Date Report to Manufacturer01/19/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date12/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NR006Z; NR077Z; NR142M; NR400Z; NR436Z; NR466Z
Outcome Attributed to Adverse Event Other;
Patient SexMale
Date Report Sent to FDA02/17/2021